23
Feb

What Can I Do If I am injured Due to the Use of Acetaminophen?

February 23, 2019

If you aren’t sure if you’ve ever used Acetaminophen, it’s likely that you have. In fact, Acetaminophen is one of the most commonly used drugs in the country and is the main ingredient of common over-the-counter drugs like Tylenol and Nyquil. Those who have been injured, undergone surgery or needed painkillers for any other reason have also used Acetaminophen, as it is the main ingredient in stronger drugs like Percocet and Vicodin.

Taking a Tylenol to cure a headache won’t cause you to be hurt by the drug, but many people end up taking too much Acetaminophen without realizing, whether they take too many of one medication or mix multiple different medications all containing the drug. This can lead to liver damage and severe health problems. But taking too much Acetaminophen is actually quite easy. Have you ever taken a Tylenol during the day to help with head pressure and then a Nyquil at night to help you sleep? By doing this, you are putting yourself at risk for Acetaminophen overdose and liver failure—something that many of us are not warned about properly.

In 2011, the FDA required all drugs containing Acetaminophen to lower the amounts of it in their product. Given three years to comply, by 2014, all drugs should have lowered their amounts. While this helped some, there are still tons of lawsuits proving that Acetaminophen has led to liver damage and health problems, even when taking the drug correctly. In fact, according to the American Association of Poison Control Center, 30,000 people overdose from Acetaminophen use each year, many of which end up needing a complete liver transplant or even dying.

For many, Tylenol, and other popular drugs containing Acetaminophen, is seen as a safe drug to use at-will and when needed. Risks are often not noted, but can include everything from stomach pain, insomnia, constipation and more. Many believe that those who overdose or experience liver damage from Tylenol did not use the product correctly, intentionally took too much, or took the drug with alcohol. While this is true for many cases, it’s important to note that overdosing on Acetaminophen is very easy and can happen to anyone, even those who follow their doctors’ prescription or the amount labeled on the bottle.

If you do end up suffering from an Acetaminophen overdose, you are likely to show signs a day or two after taking the drug. Patients often experience stomach pain and vomiting first, before a decreased urinary output and then liver failure, which will manifest about 3-5 days after initial ingestion.

If you or someone you know overdosed on Acetaminophen, you may be able to file a lawsuit against the manufacturer to get compensation for your medical bills and any future pain, suffering or health complications you may experience. The attorneys at Stewart & Stewart know how hard it can be to undergo a medical complication after using a common drug that is only meant to help. We are ready to fight for you and your family to ensure you get the help you so rightly deserve. For more information about how we can help you, contact us at 1-800-33-33-LAW or visit our website today.